# SDR CA971114001

- Difficulty date: November 5, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-6A
- Engine: Pwa CB3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356995
- Condition: Failed
- Location: Nr2 Eng Nr 2 Cyl
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON APPROACH, THE CREW NOTICED A BMEP FLUCTUATION AND A "COUGHING" NOISE FROM NR 2 ENGINE.  AS THE AIRCRAFT TOUCHED DOWN THE BMEP FLUCTUATED A SECOND TIME.  ON A POST FLIGHT RUN-UP, THE REFERENCE RPM WAS LOW.  FURTHER INSPECTION FOUND THE NR 2 CYLINDER EXHAUST VALVE HAD BROKEN AND THE PISTON WAS DAMAGED.  THE ENGINE IS BEING REPLACED.
